View Full Version : Help please. Final at 8 am


sebastianprada
04-27-14, 11:41 PM
Guys, Jesssss (J) is graduating from college in days.

J has dealt with ADHD all her life and this final semester with depression. J started with the Adderall in 2011, and with an antidepressant (sertraline) 4 weeks ago.

Everything was going great but since last week, J suddenly started taking really high doses of adderall for an important assignment tomorrow at 8 am. J hasn't been able to study for 4 days now. J is feeling ****ty physically, but not depressed. J took her last dose (IR, 20 mg) 5 hours ago.

J must pull an all-nighter tonight. J has been taking more than 90 less than 120 mg of IR per day for the last 4 days (10 hours of sleep in total). J is familiar with all the basic tips; J is even an expert in organic chemistry. J is here more for a quick support right now. J can't give up for tomorrow.

In conclusion, J wants to hear opinions about sudden, unexpected, excessive use of amphetamines close to an important event.

1. Do you guys think the basis of the behavior is simply that J is becoming addicted instead of just dependent, considering J does not feel depressed and the fact that the abuse has been chronic and gradually escalating (J averaged two all-nighters per week this semester) .

2. Do you guys think that finals just stress J and everybody else too much, thus, J like many others (presumably? that's what J wants to know) with adderall prescriptions, end up doing worse due exaggerated acute use.

3. If "1.", and in the case of ADHD, is the individual who takes an antidepressant more likely to develop addiction to another substance (likely amphetamines) since he/she may in fact, not feel "depressed".

dvdnvwls
04-28-14, 12:32 AM
J is forgetting to ask the important questions, but I'll answer the questions that J forgot.

- Yes, J definitely needs to quit doing all-nighters.

- Yes, J needs to go back to taking Adderall only as prescribed and no more, regardless of life events.

sarahsweets
04-28-14, 04:15 AM
Does "J"'s doctor know she is doing this?>

SassyPineapples
04-28-14, 06:43 AM
J needs to focus on the exam right now. Then get an appointment with the doc asap!

All nighters give me a headache. Good Luck on the exam.